Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 34, NWS Lincoln, IL

April 22, 2005Clay County, Richland County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 22, 2005, 2:36 PM CDT for Clay County, Richland County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 2:36 PM CDT (19:36 UTC)
Expired
Apr 22, 2005, 3:33 PM CDT
In force
57 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 71 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 1:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 221937
SVRILX
ILC025-159-222030-
/O.NEW.KILX.SV.W.0034.050422T1936Z-050422T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
236 PM CDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS
  RICHLAND COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 330 PM CDT

* AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTH OF XENIA...OR ABOUT 11 MILES
  SOUTHWEST OF FLORA...AND WAS MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLORA
  CLAY CITY
  SCHNELL
  SAILOR SPRINGS
  NOBLE
  PARKERSBURG
  OLNEY
  CALHOUN

OTHER LOCATIONS IN THE WARNING INCLUDE...CLAREMONT...WENDELIN...
WAKEFIELD...DUNDAS AND BERRYVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3861 8871 3857 8792 3886 8793 3885 8829

$$
SHIMON
3 follow-up statements
000 
WWUS53 KILX 221955
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
254 PM CDT FRI APR 22 2005

ILC025-159-222030-
/O.CON.KILX.SV.W.0034.000000T0000Z-050422T2030Z/
RICHLAND-CLAY-
254 PM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR 
RICHLAND AND SOUTHERN CLAY COUNTIES...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 6 MILES SOUTH OF FLORA...MOVING NORTHEAST AT
35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  FLORA.
  CLAY CITY.
  SCHNELL.
  NOBLE.
  OLNEY.
  PARKERSBURG.
  CALHOUN.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3862 8860 3856 8800 3878 8810 3878 8827

$$
SHIMON
000 
WWUS53 KILX 222012
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
311 PM CDT FRI APR 22 2005

ILC025-159-222030-
/O.CON.KILX.SV.W.0034.000000T0000Z-050422T2030Z/
RICHLAND-CLAY-
311 PM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR 
RICHLAND AND SOUTHERN CLAY COUNTIES...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR SCHNELL...OR ABOUT 11 MILES WEST OF
OLNEY...MOVING NORTHEAST AT 30 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  CLAY CITY.
  SCHNELL.
  NOBLE.
  PARKERSBURG.
  OLNEY.
  CALHOUN.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3861 8848 3857 8800 3881 8804 3880 8828

$$
SHIMON
000 
WWUS53 KILX 222033
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT FRI APR 22 2005

ILC025-159-222041-
/O.EXP.KILX.SV.W.0034.000000T0000Z-050422T2030Z/
RICHLAND-CLAY-
331 PM CDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RICHLAND AND 
SOUTHERN CLAY COUNTIES EXPIRES AT 330 PM CDT...

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN RICHLAND 
COUNTY UNTIL 430 PM...

THE SEVERE THUNDERSTORM EXITED THE PREVIOUSLY WARNED 
AREA...THEREFORE THE PREVIOUS WARNING HAS BEEN ALLOWED TO EXPIRE.

$$
SHIMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 11:30 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Apr 22, 11:30 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1130 AM CDT FRI APR 22 2005

.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE CENTERED OVER
WEST-CENTRAL ILLINOIS...WITH WARM FRONT STRETCHING FROM NEAR
MACOMB...TO JUST SOUTH OF BLOOMINGTON...TO NORTH OF CHAMPAIGN.  LOW
OVERCAST AND FOG PERSISTS ACROSS THE NORTHERN CWA...WITH TEMPS
HOVERING IN THE UPPER 40S AND LOWER 50S. MEANWHILE...SKIES HAVE
BECOME PARTLY SUNNY ACROSS LOCATIONS ALONG AND SOUTH OF I-72 WHERE
TEMPS HAVE WARMED WELL INTO THE 60S.  COLD FRONT CURRENTLY
APPROACHING THE MISSISSIPPI RIVER IS PROGGED TO MAKE ITS WAY
EASTWARD ACROSS CENTRAL ILLINOIS DURING THE AFTERNOON HOURS...AS
VIGOROUS UPPER LOW TRACKS EASTWARD FROM MISSOURI.  THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT/DRYLINE AFTER
18Z...WITH THE BEST THREAT FOR STRONG TO SEVERE STORMS BEING EAST OF
I-55.  NORTHWEST CWA WILL REMAIN IN THE COOL SECTOR...WITH RAIN
SHOWERS MOVING IN FROM IOWA/NORTHERN MISSOURI.  WILL UPDATE ZONES TO
REMOVE THUNDER MENTION AND TO LOWER HIGHS ACROSS THE NW.
ELSEWHERE...WILL RAISE HIGHS ACROSS THE EAST/SOUTHEAST CWA...AS
PARTLY SUNNY SKIES WILL PERSIST ACROSS THIS AREA FOR SEVERAL HOURS
THIS AFTERNOON.  WILL ALSO EXTEND MENTION OF POTENTIAL LARGE HAIL
THREAT NORTHWARD INTO EAST-CENTRAL ILLINOIS...WHERE BEST INSTABILITY
WILL EXIST DURING THE AFTERNOON HOURS.

&&

.PREV DISCUSSION...
CONCERNS THIS MORNING CENTER ON THE NE UPPER LOW AND PCPN TODAY AND
TONIGHT. ONCE THIS SYSTEM MOVES OFF TO THE EAST, IT WILL PHASE WITH
VORT LOBE ROTATING SOUTHEAST OVER SOUTHERN CANADA, PRODUCING A MAJOR
CUT OFF LOW OVER THE LOWER GREAT LAKES. AFFECT OF THIS ON AREA
THROUGH REST OF PERIOD OTHER PROBLEM.

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
06Z MSAS SURFACE ANALYSIS SHOWS WARM FRONT HAS DRIFTED NORTH
SOME...EXTENDING FROM SURFACE LOW NORTH OF STL TO NORTH OF FLORA AND
THEN OFF TO THE SOUTHEAST. THIS VERIFIES WELL WITH THE MESONAM PROG.
CLOSED OFF UPPER LOW CENTER VERTICALLY STACKED OVER SOUTHEAST
NE...WITH THE NAM ALSO VERIFYING WELL ON THIS POSITION. DRY AIR SLOT
ROTATING EAST ACROSS WESTERN 1/3 OF MO DEPICTING WELL IN MESONAM
850MB RH FIELD. EXPECT THAT THE DRY SLOT WILL CONTINUE TO MOVE EAST
MUCH AS THE NAM DEPICTS, DUE TO THE EASTWARD PROGRESSION OF NE LOW.
EXPECT WILL SEE SOME CLOUD BREAK UP IN SOUTHERN 1/2 OF CWA WITH DRY
SLOT BEFORE APPROACHING COLD AIR ASSOCIATED WITH UPPER LOW CLOUDS
AREA UP AGAIN. TOTAL TOTALS INDICATE STEEPENING LAPSE RATES WITH
APPROACH OF THE UPPER SYSTEM AND WITH SOME EXPECTED HEATING
CONVECTION IS EXPECTED TO FIRE MIDDAY. SURFACE LOW LEVEL CONVERGENCE
ASSOCIATED WITH MINOR FRONTAL OCCLUSION BETWEEN STACKING SURFACE LOW
AND THE TRIPLE POINT LOW WILL AID IN CONVECTIVE DEVELOPMENT. PROBLEM
WILL BE AMOUNT OF HEATING AND THE TIMING OF THE BOUNDARY AND LOW
TRACK OVER THE AREA. SHOULD BE ENOUGH HEATING THOUGH IN THE
SOUTHEAST 1/4 OF CWA BEFORE THE SURFACE FEATURES MOVE EAST OF THE
AREA TO PRODUCE POSSIBLE SEVERE HAIL STORMS.

LONG TERM...SUNDAY THROUGH THURSDAY...
VERY FEW CHANGES MADE. ON MONDAY, THE CUT OFF LOW APPEARS TO PUSH A
SIGNIFICANT UPPER TROF AND ASSOCIATED SURFACE FRONT/SURGE OF NEW
COLD AIR, FROM CANADA INTO IL AREA. THIS WILL TRIGGER CHANCE OF PCPN
AND WILL THEREFORE KEEP POPS IN FORECAST. WITH ADDITIONAL COLD AIR,
LOWERED THE LOW TEMPERATURES FOR WEDNESDAY AND THURSDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.

&&

BARNES/GOETSCH
Hazardous weather outlook, Apr 22, 11:50 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1150 AM CDT FRI APR 22 2005

ILZ027>031-036>038-040>043-047>051-231100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-
PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA...
JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD
1150 AM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN ADVANCE
OF A COLD FRONT MOVING OUT OF MISSOURI.  ANY STORMS THAT DEVELOP ARE
NOT EXPECTED TO BE SEVERE...HOWEVER A FEW OF THE STRONGER STORMS MAY
BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAINFALL.  THE STORMS
WILL QUICKLY MOVE EAST OF THE REGION BY LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ044>046-052>057-061>063-066>068-071>073-231100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR...
EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON...
SHELBYVILLE AND TAYLORVILLE
1150 AM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON...AS A COLD FRONT MOVES EASTWARD OUT OF MISSOURI.  THE
PRIMARY THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND
GUSTS.  THE STORMS WILL SHIFT EAST OF THE AREA BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MAINLY BETWEEN
2 AND 6 PM.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 10:48 PM CDTSevere Thunderstorm WarningILXFulton58 min
Apr 22, 3:10 PM CDTTornado WarningILXMacon35 min
Apr 22, 3:30 PM CDTSevere Thunderstorm WarningILXLawrence, Richland60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.